Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this freeze warning at Oct 28, 2012, 1:46 PM CDT for 7 counties in Missouri; 6 counties in Illinois. It took effect at Oct 29, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 1:46 PM CDT (18:46 UTC)
- In effect from
- Oct 29, 2012, 2:00 AM CDT
- Expired
- Oct 29, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Perry County, MO, Ripley County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS73 KPAH 281846 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 146 PM CDT SUN OCT 28 2012 ILZ075-080-081-084-085-088-MOZ076-086-087-100-107>109-291300- /O.NEW.KPAH.FZ.W.0003.121029T0700Z-121029T1300Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-PERRY MO- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 146 PM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * A LIGHT FREEZE IS PROBABLE ACROSS MUCH OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI LATE TONIGHT INTO MONDAY EARLY MONDAY. TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW FREEZING FOR AT LEAST A FEW HOURS LEADING UP TO AND LASTING THROUGH SUNRISE. THE COLDEST READINGS WILL LIKELY OCCUR IN SHELTERED LOCATIONS WITHIN THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI. PLACES WHERE WINDS ARE ABLE TO SLACKEN TO NEARLY CALM CONDITIONS COULD ALSO RECEIVE A KILLING FROST OVERNIGHT. * EVEN A LIGHT FREEZE FOR A FEW HOURS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE TO HELP REDUCE EXPOSURE TO FROST OR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
249 WWUS73 KPAH 281850 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT SUN OCT 28 2012 ILZ075-080-081-084-085-088-MOZ076-086-087-100-107>109-291300- /O.CON.KPAH.FZ.W.0003.121029T0700Z-121029T1300Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-PERRY MO- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 150 PM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * A LIGHT FREEZE IS PROBABLE ACROSS MUCH OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI LATE TONIGHT INTO MONDAY EARLY MONDAY. TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST BELOW FREEZING FOR AT LEAST A FEW HOURS LEADING UP TO AND LASTING THROUGH SUNRISE. THE COLDEST READINGS WILL LIKELY OCCUR IN SHELTERED LOCATIONS WITHIN THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI. PLACES WHERE WINDS ARE ABLE TO SLACKEN TO NEARLY CALM CONDITIONS COULD ALSO RECEIVE A KILLING FROST OVERNIGHT. * EVEN A LIGHT FREEZE FOR A FEW HOURS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE TO HELP REDUCE EXPOSURE TO FROST OR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
037 WWUS73 KPAH 282129 CCA NPWPAH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 427 PM CDT SUN OCT 28 2012 ILZ075-080-081-084-085-088-MOZ076-086-087-100-107>109-291300- /O.COR.KPAH.FZ.W.0003.121029T0700Z-121029T1300Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-PERRY MO- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 427 PM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * A LIGHT FREEZE IS LIKELY ACROSS MUCH OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI LATE TONIGHT INTO EARLY MONDAY. TEMPERATURES ARE EXPECTED TO FALL NEAR OR JUST BELOW FREEZING FOR AT LEAST A FEW HOURS LEADING UP TO AND LASTING THROUGH SUNRISE. THE COLDEST READINGS WILL LIKELY OCCUR IN SHELTERED LOCATIONS WITHIN THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI. PLACES WHERE WINDS ARE ABLE TO SLACKEN TO NEARLY CALM CONDITIONS COULD ALSO RECEIVE A KILLING FROST OVERNIGHT. * EVEN A LIGHT FREEZE FOR A FEW HOURS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE TO HELP REDUCE EXPOSURE TO FROST OR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Oct 28, 6:21 AM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Oct 28, 6:21 AM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 621 AM CDT SUN OCT 28 2012 .UPDATE... ISSUED AT 614 AM CDT SUN OCT 28 2012 UPDATED THE AVIATION SECTION FOR THE 12Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 223 AM CDT SUN OCT 28 2012 SHORT TERM WEATHER CONTINUES TO BE RATHER BENIGN. THE MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE SEASONABLY COOL TEMPERATURES WITH THE POSSIBILITY OF NEAR FREEZING NIGHT TIME TEMPERATURES AND THE PROBABILITY OF FROST FORMATION. WITH OVERNIGHT LOW TEMPERATURES EXPECTED IN THE LOWER TO MID 30S TONIGHT AND MONDAY NIGHT...THE FORMATION OF FROST WILL BE MORE DEPENDENT ON WIND...OR THE LACK THEREOF. LATE TONIGHT THE GRADIENT APPEARS TO BE WEAKEST OVER THE NORTHERN AND WESTERN SECTIONS OF OUR CWA...SO THREW IN PATCHY FROST THERE. WITH THE REMNANTS OF HURRICANE SANDY BEING PULLED TO THE NORTH AND WEST MONDAY NIGHT...IT WILL INCREASE THE GRADIENT OVER ALL OF THE CWA EXCEPT THOSE AREAS GENERALLY WEST OF THE MISSISSIPPI RIVER... SO PUT PATCHY FROST THERE FOR LATE MONDAY NIGHT. TEMPERATURES WILL REMAIN UNSEASONABLY COOL THROUGH THE SHORT TERM PERIOD WITH HIGHS GENERALLY IN THE LOWER TO MID 50S AND LOWS IN THE LOWER TO MID 30S. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 223 AM CDT SUN OCT 28 2012 THE POST TROPICAL SYSTEM OVER THE NORTHEASTERN STATES WILL GRADUALLY FILL AND MOVE NORTH DURING THE LATTER PART OF THE WEEK. THIS WILL BE A VERY SLOW PROCESS AS THE STRONG HEMISPHERIC BLOCKING PATTERN /GREENLAND BLOCK/ WILL REMAIN SOLIDLY INTACT. THE LOW LEVEL CIRCULATION FROM THE REMNANTS OF SANDY WILL PERSIST ACROSS OUR REGION THROUGH MOST OF THE WEEK. THIS NORTHWEST LOW LEVEL FLOW ACROSS OUR REGION WILL KEEP TEMPS COOLER THAN NORMAL. WITH FULL SUNSHINE AND DECREASING WINDS...THE DAYTIME HOURS WILL FEEL SOMEWHAT WARMER LATER IN THE WEEK. THE LIGHTER WINDS AND CLEAR SKIES WILL ALSO RESULT IN HIGHER FROST POTENTIAL...ESPECIALLY WEDNESDAY NIGHT. BY NEXT WEEKEND...THE SURFACE WIND FLOW WILL TURN SOUTHERLY AHEAD OF A SYSTEM COMING OUT OF THE PLAINS STATES. THE MODELS VARY CONSIDERABLY AS FAR AS THE STRENGTH AND TIMING OF THIS SYSTEM. BOTH THE ECMWF AND GFS KEEP PRECIP WEST OF THE FORECAST AREA THROUGH DAY 7. BOTH MODELS BRING TEMPS WELL ABOVE NORMAL ON DAY 7. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 614 AM CDT SUN OCT 28 2012 VFR CONDITIONS SHOULD PREVAIL AT ALL SITES THROUGH THE PERIOD. NORTHERLY WINDS AOB 10 KTS WILL INCREASE TO 12-15 KTS WITH GUSTS UP TO 18-20 KTS BETWEEN 15-00Z...THEN AOB 10 KTS AGAIN. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...MY
Hazardous weather outlook, Oct 28, 3:46 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CDT SUN OCT 28 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 AM CDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LIGHT FREEZE WILL BE A BIT MORE LIKELY LATE TONIGHT...ESPECIALLY OVER PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. WITH A SLACKENING WIND...FROST MAY ALSO BECOME AN ISSUE IN THOSE LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES AT OR JUST ABOVE THE FREEZING MARK ARE FORECAST FOR THE UPCOMING WEEK. PATCHY FROST IS POSSIBLE LATE MONDAY NIGHT GENERALLY WEST OF THE MISSISSIPPI RIVER...AND AREA WIDE LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP
In the hours before
Special weather statement, Oct 28, 8:46 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 846 AM CDT SUN OCT 28 2012 ILZ075>078-080>086-088-092-INZ081-082-MOZ076-086-087-100-107>111- 281600- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-UNION IL-ALEXANDER-GIBSON-PIKE- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...JONESBORO...CAIRO... FORT BRANCH...PETERSBURG...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON 846 AM CDT SUN OCT 28 2012 ...NEAR FREEZING TEMPERATURES AND FROST POSSIBLE LATE TONIGHT... THE RIGHT COMBINATION OF CLOUD COVER AND WINDS COULD LEAD TO THE POTENTIAL FOR TEMPERATURES FALLING CLOSE TO OR AT THE FREEZING MARK BETWEEN 5 AM AND 7 AM CDT THIS MORNING OVER PARTS OF THE QUAD STATE REGION. IN ADDITION TO THE POTENTIAL FOR NEAR FREEZING TEMPERATURES...SCATTERED FROST WILL ALSO BE POSSIBLE. THE AREAS OF GREATEST CONCERN OVERNIGHT WILL GENERALLY BE IN THE FOLLOWING AREAS. IN SOUTHWEST INDIANA...ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. IN SOUTHERN ILLINOIS...ALONG AND NORTH OF ROUTE 13...AND FROM ANNA AND KARNAK...WESTWARD TO THE MISSISSIPPI RIVER. IN SOUTHEAST MISSOURI...NORTHWEST OF INTERSTATE 55 AND HIGHWAYS 60 AND 67. SOME OF THE COLDEST TEMPERATURES IN SOUTHEAST MISSOURI WILL BE POSSIBLE ACROSS CARTER COUNTY. LOCATIONS PROTECTED FROM THE WINDS MAY SEE A BETTER CHANCE FOR NEAR FREEZING TEMPERATURES AND FROST DEVELOPMENT. AT THIS TIME...THE BIGGEST QUESTION WILL BE THE DEGREE OF CLOUD COVER EXPECTED OVERNIGHT...WHICH COULD SLOW THE FALL OF TEMPERATURES AND LESSEN FROST FORMATION. LOOK FOR TEMPERATURES TO RISE ABOVE 40 DEGREES BY 9 AM CDT SUNDAY MORNING. MEFFERT
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.